Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2005, 2:55 PM CDT for Bollinger County, Stoddard County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2005, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 26, 2005, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:20 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 26, 2:20 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT FRI AUG 26 2005 .DISCUSSION... EARLY THIS AFTERNOON A LINE OF EASTWARD MOVING SEVERE AND NEAR SEVERE THUNDERSTORMS THAT FORMED ON AN OUTFLOW BOUNDARY ASSOCIATED WITH AN MCS TO OUR NORTH HAS RECENTLY ENTERED THE WESTERN EDGE OF OUR CWA. SOME OF THE STORMS IN THIS LINE HAVE PRODUCED DAMAGING WINDS IN AREAS TO OUR WEST. NOT SURE JUST HOW MUCH THE AFOREMENTIONED SYSTEM WILL AFFECT THE LOCAL ENVIRONMENT...WHICH WILL DETERMINE WHAT HAPPENS THIS EVENING AND POSSIBLY OVERNIGHT. FOR THIS EVENING WILL GO LIKELY POPS EVERYWHERE EXCEPT THE SOUTHEAST CORNER OF THE CWA...AND MORE OR LESS FLIP THAT AROUND AFTER MIDNIGHT. THROUGH 12Z SATURDAY MODELS STILL TRYING TO GENERATE A COUPLE OF ROUNDS OF RW/TRW THAT ARE SUPPOSED TO TRACK ACROSS THE CWA. LATEST SAT PIX SHOWING A CLUSTER OF RW/TRW OVER SE KANSAS HEADING EAST...SO PROVIDING THE LEAD SYSTEM DOESNT STABILIZE US OUT TOO BADLY...MAYBE THE MODEL SOLUTIONS WILL PAN OUT. APPROACHING WEAK COLD FRONT NOW FORECAST TO CROSS THE CWA SATURDAY EVENING INTO EARLY SUNDAY MORNING SO WILL KEEP POPS IN THROUGH SATURDAY NIGHT. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE OVER THE AREA IS FORECAST TO KEEP THE AREA DRY. GFSLR SHOWING AN UPPER LOW PASSING OVER THE REGION THE MIDDLE OF NEXT WEEK...BUT NOT CRANKING OUT ANY QPF WITH IT...SO WONT BE SURPRISED IF FUTURE SHIFTS HAVE TO ADD POPS FOR THOSE PERIODS. GFS80 TRYING TO BRING THE REMNANTS OF HURRICANE KATRINA TOO FAR WEST MONDAY NIGHT INTO TUESDAY NIGHT...BUT THIS SOLUTION DOES NOT JIVE WELL WITH NHC FORECAST TRACK OR THE NAM SOLUTION. CONSEQUENTLY KEPT US DRY DURING THIS PERIOD. USED A NAM/MAV MOS BLEND FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSTM WATCH #747 UNTIL 6 PM CDT. MO...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IL...SVR TSTM WATCH #747 UNTIL 6 PM CDT. IN...SVR TSTM WATCH #747 UNTIL 6 PM CDT. && JAP
Hazardous weather outlook, Aug 26, 3:53 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT FRI AUG 26 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Local storm report, Aug 26, 12:18 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG COBB 37.02N 87.76W
08/26/2005 CALDWELL KY CO-OP OBSERVER
SEVERAL TREES DOWN IN THE CITY
&&
DLLSpecial weather statement, Aug 26, 1:59 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CDT FRI AUG 26 2005 ILZ080-084-261930- JACKSON IL-PERRY IL- 159 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE INTO SOUTHERN PERRY AND JACKSON COUNTIES IN SOUTHERN ILLINOIS EARLY THIS AFTERNOON. THE STORMS SHOULD REACH THE COMMUNITIES OF AVA BY 115 PM...MURPHYSBORO BY 120 PM...AND CARBONDALE BY 130 PM. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF 35 TO 45 MPH. WIND GUSTS FROM THIS STORM COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
Local storm report, Aug 26, 2:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG AVA 37.89N 89.50W
08/26/2005 JACKSON IL EMERGENCY MNGR
SOME POWER OUT IN AVA WITH REPORTS OF SOME SMALL TREES
DOWN.
&&
MIKENSpecial weather statement, Aug 26, 2:24 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 224 PM CDT FRI AUG 26 2005 ILZ075-262000- JEFFERSON IL- 224 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE INTO JEFFERSON COUNTY IN SOUTHERN ILLINOIS THROUGH MID AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF DIX AND RURAL LOCATIONS NORTH OF MOUNT VERNON AS THEY PUSH EAST AT 35 TO 40 MPH THROUGH 300 PM. WIND GUSTS OF 45 TO 55 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
Local storm report, Aug 26, 2:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
08/26/2005 JACKSON IL EMERGENCY MNGR
SOME SMALL TREES DOWN IN MURPHYSBORO ALONG WITH TENTS
BEING BLOWN DOWN AND DAMAGED AT THE HIGH SCHOOL. THE
TENTS WRE SECURED BY ROPES BY BROKE LOOSE.
&&
MIKENSpecial weather statement, Aug 26, 2:48 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT FRI AUG 26 2005 ILZ081-082-085-086-262030- FRANKLIN IL-HAMILTON IL-SALINE IL-WILLIAMSON IL- 248 PM CDT FRI AUG 26 2005 A LINE OF STRONG STORMS WILL MOVE ACROSS WILLIAMSON AND FRANKLIN INTO HAMILTON AND SALINE COUNTIES IN SOUTHERN ILLINOIS THROUGH MID AFTERNOON. THE STORMS SHOULD IMPACT THE COMMUNITIES OF BENTON... MARION...MCLEANSBORO...AND HARRISBURG AS THEY PUSH EAST AT 35 TO 40 MPH THROUGH 300 PM. WIND GUSTS OF 40 TO 50 MPH FROM THESE STORMS COULD TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS...AND BREAK SOME TREE LIMBS. SOME TREES MAY ALSO FALL DUE TO THE STRONG WINDS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH IN ONE HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING. IF THESE STORMS ARE MOVING TOWARD YOUR AREA...SEEK SHELTER INDOORS. RJP/MTF
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:05 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 40 min |
| Aug 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 48 min |
| Aug 26, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 44 min |
| Aug 26, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 37 min |
| Aug 26, 3:47 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 118 min |
| Aug 26, 8:50 AM CDT | Flash Flood Warning | PAH | Hopkins | 115 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 102 min |
| Aug 26, 9:03 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 27 min |
| Aug 26, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian | 38 min |
| Aug 26, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Aug 26, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 23 min |
| Aug 26, 4:33 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Webster | 117 min |
| Aug 26, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 35 min |
| Aug 26, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 36 min |
| Aug 26, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 46 min |
| Aug 26, 3:44 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 31 min |
| Aug 26, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.